MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM 2.3X12MM CROSS-DRIVE SCREW; PLATE, BONE

BIOMET MICROFIXATION TRAUMAONE SYSTEM 2.3X12MM CROSS-DRIVE SCREW; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: unknown 1.5mm drill, part# ni, lot# ni.Unknown ratcheting driver, part# ni, lot# ni.
 
Event or Problem Description
It was reported a screw fractured during an open reduction and internal fixation of a bilateral mandible fracture.The screw hole was prepared using a 1.5mm drill and the screw insertion was attempted with a ratcheting driver when the screw fracture occurred.The surgeon believes the dense bone of the patient and incorrect sizing of the drill is responsible for the screw fracture.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.
 
Event or Problem Description
It was reported that the fractured screw remained in the patient's bone.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is non-verifiable.The screw 2.3x12mm cross-drive (item# 41-2312, lot# unk) was not returned for investigation and no photos, scans, x-rays, or physician's reported were provided.For these reasons, no functional testing or visual evaluations could be conducted.The dhr for this screw could not be reviewed due to the lot number remaining unknown.There are no indications of manufacturing defects.For this part (41-2312) in the previous one year (from the notification date), this was the only complaint (1 part total) regarding the fracturing of this screw, there is a complaint rate of 0.02% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause is the surgeon used the wrong size drill and therefore the incorrect pilot hole size was created.It was reported that the surgeon used a 1.5mm drill and ratcheting driver to insert the 2.3mm screw.The patient was also reported to have dense bone.It is also possible that the patient's dense bone contributed to the failure.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.

Brand Name
TRAUMAONE SYSTEM 2.3X12MM CROSS-DRIVE SCREW
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10383020
Report Number0001032347-2020-00362
Device Sequence Number2942504
Product Code JEY
UDI-Device Identifier00888233000451
UDI-Public00888233000451
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081067
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number41-2312
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer08/04/2020
11/24/2020
Initial Report FDA Received Date08/08/2020
Supplement Report FDA Received Date08/24/2020
11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age34 YR